Alert archive / Wisconsin / Areal Flood Advisories in 2013

Areal Flood Advisory 21, NWS La Crosse, WI

June 22, 2013Crawford County, Grant County, Richland County, Wisconsin; Allamakee County, Clayton County, Iowa

NWS La Crosse, WI issued this areal flood advisory at Jun 22, 2013, 10:28 AM CDT for Crawford County, Grant County, Richland County, Wisconsin; Allamakee County, Clayton County, Iowa. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Jun 22, 2013, 10:28 AM CDT (15:28 UTC)
Expired
Jun 23, 2013, 7:00 AM CDT
In force
21 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon

Counties Allamakee County, IA, Clayton County, IA, Crawford County, WI, Grant County, WI, Richland County, WI

The radar

The La Crosse radar (KARX), 80 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 3.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2013-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2013-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 231 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3143 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
510 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
231 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
3.6
Supercell composite
22.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this areal flood advisory went out at Jun 22, 6:11 AM CDT, 4 hours 17 minutes earlier.

Area forecast discussion, Jun 22, 6:11 AM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
611 AM CDT SAT JUN 22 2013

.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 349 AM CDT SAT JUN 22 2013

MAIN FORECAST CONCERNS THIS PERIOD...SHRA/TSRA CHANCES...HEAVY RAIN
AND SEVERE THREATS THRU THE PERIOD...TEMPERATURES.

DATA ANALYSIS AT 06Z HAD LOW PRESSURE OVER EASTERN CO WITH A
TROUGH TO THE NORTHEAST INTO THE UPPER MIDWEST. SEVERAL WEAKER WAVES
OF LOW PRESSURE ALONG THIS TROUGH/FRONT INTO WI/MI. TROUGH AND OLD
OUTFLOW BOUNDARIES REMAIN THE FOCUS FOR SHRA/TSRA DEVELOPMENT AGAIN
EARLY THIS MORNING AS THE LOW LEVEL JET AND MOISTURE TRANSPORT PUSH
AN AIRMASS WITH 1.5 TO 2 INCH PW/S NORTH/NORTHEAST INTO IA/MN/WI.
RATHER MASSIVE CONVECTIVE COMPLEX EARLY THIS MORNING FROM SOUTHERN
LK MI TO SOUTHERN MN AND EASTERN NEB...AROUND THE EDGE OF THE
STRONGER MID LEVEL CAPPING. UNDER THE CAPPING...EARLY MORNING TEMPS
IN THE MID 70S TO NEAR 80 ACROSS MUCH OF IA.

22.00Z MODELS LOOK TO HAVE INITIALIZED WELL...THOUGH NOT AS
SIMILARLY AS ONE WOULD LIKE. AS EXPECTED IN A FORECAST DOMINATED BY
MESO-SCALE FORCINGS AND CONVECTION ACROSS THE REGION...SOLUTIONS
OFFERING A VARIETY OF SENSIBLE WEATHER OUTCOMES FOR THE NEXT FEW
DAYS. DPROG/DT OF 500MB HGTS AT 22.00Z SHOWED THE MODEL RUNS OF
20.00Z AND 21.00Z VERIFIED QUITE WELL WITH THE LARGER SCALE FEATURES
OVER NOAM/EASTERN PAC. MOST OF THE EARLIER RUNS WERE A BIT WEAK WITH
SHORTWAVE FEATURES OVER THE CENTRAL CONUS TO GREAT LAKES AND WERE A
BIT HIGH WITH 500MB HGTS OVER THE UPPER MIDWEST. MODELS TRENDING
TOWARD A TIGHTER CONSENSUS TODAY THRU SUN...AT LEAST WITH THE
NORTHERN ROCKIES TROUGH AS IT LIFTS INTO THE NORTHERN PLAINS. TREND
IS A BIT STRONGER WITH TROUGHING AS IT LIFTS ACROSS THE NORTHERN
PLAINS TOWARD NORTHERN MN/WESTERN ONT TONIGHT/SUN. PLENTY OF DETAIL
DIFFERENCES WITH SMALLER SCALE FEATURES THRU THE SOUTHWEST FLOW
ACROSS THE CENTRAL PLAINS INTO UPPER MIDWEST AHEAD OF THE TROUGH.
CHECK OF OBS VS. MODEL DATA AT 06Z SHOWED MODELS TO BE REASONABLE
WITH THE SFC MASS FIELDS OVER THE CENTRAL CONUS...BUT SFC PRESSURE
FIELDS QUITE DISTURBED FROM EASTERN NEB TO WI BY ALL THE ONGOING
CONVECTION. PER WV IMAGERY...ECMWF LOOKS BEST WITH THE CENTRAL CONUS
SHORTWAVE DETAILS. MOST OF THE OTHERS LOOK TO SUFFER SOME FORM OF
CONVECTIVE FEEDBACK WITH COMPACT/STRONG VORTICITY MAXIMA OVER THE
NORTHERN PLAINS/UPPER MIDWEST. ECMWF/GEM/SREF LOOKED BETTER WITH
THE 00-06Z PRECIP OVER THE UPPER MIDWEST...NAM/GFS WERE TOO FAR
SOUTH WITH CONVECTION OVER IA. LOCAL/REGIONAL WRF MODELS CATCHING
ONTO CONVECTIVE EVOLUTION EARLY THIS MORNING. FIRST TO CATCH IT WERE
THE ARX-WRF AND EAST-ARW. GIVEN THE MODEL DIFFERENCES AND THEIR
IMPACTS ON THE SENSIBLE WEATHER THRU THE WEEKEND...SHORT TERM FCST
CONFIDENCE IS BELOW AVERAGE. GENERALLY FAVORED A MODEL/ENSEMBLE
CONSENSUS...WEIGHTED TOWARD THE NON GFS/NAM MODELS.

FAVORING THE SUITE OF LOCAL/REGIONAL HIGH-RES WRF MODELS...CONVECTION
WILL BE ONGOING ACROSS AT LEAST PORTIONS OF THE AREA THIS MORNING AS
THE LOW LEVEL JET/MOISTURE TRANSPORT/THETA-E CONVERGENCE VEERS ACROSS
MN/IA/WI. TRENDED SHRA/TSRA CHANCES TOWARD 70-80 PERCENT ACROSS MUCH
OF THE FCST AREA AT 12Z...THEN TRENDING DOWNWARD THRU THE MORNING.
ONLY CARRIED 20-40 PERCENT SHRA/TSRA CHANCES ACROSS MAINLY THE
NORTHWEST/NORTH PARTS OF THE FCST AREA THIS AFTERNOON...CLOSER TO THE
MAIN TROUGH/FRONTAL BOUNDARY AND THE MID LEVEL WARMING/CAPPING
BUILDING OVER THE SOUTHEAST HALF OF THE FCST AREA. WITH WHAT LOOKS
TO BE A BREAK LATER THIS MORNING/AFTERNOON...WILL NOT EXTEND FLASH
FLOOD WATCH BEYOND ITS CURRENT 17Z END TIME. MOISTURE TRANSPORT
INCREASES INTO THE AREA AGAIN THIS AFTERNOON WITH 2K-3K J/KG OF
CAPE AND SOUNDINGS SHOWING MINIMAL CAPPING...WILL LEAVE A 20-40
PERCENT SHRA/TSRA CHANCE THRU THE AFTERNOON. GIVEN THE /FAT/ CAPES...
STORMS THIS AFTERNOON/EARLY THIS EVENING WOULD POSE A THREAT OF
LARGE HAIL. APPEARS AREA MAY GET MORE OF A BREAK FROM THE WIDESPREAD
CONVECTION TONIGHT/EARLY SUN AS THE MAIN TROUGH/FRONT WITH ITS
CONVERGENCE/LIFT MOVE NORTH OF THE AREA. LEFT SHRA/TSRA CHANCES
TONIGHT MAINLY IN THE 20-40 PERCENT RANGE. DAY CREW WILL HAVE TO RE-
EVALUATE THE HYDRO SITUATION...WATCH TRENDS THRU THE DAY AND SEE
WHICH IF ANY OF THE MODELS ARE MORE CORRECT WITH CONVECTIVE EVOLUTION
THE NEXT 24-36HRS.

BY SUN AFTERNOON THE MAIN MID LEVEL TROUGH LIFTING INTO NORTHWEST MN
PUSHES THE SFC-850MB FRONT/TROUGH BACK TO THE SOUTHEAST. FORCING/
LIFT AHEAD OF THIS FEATURE PUSHING INTO THE AIRMASS OVER THE AREA
WITH SOME 2K-3K J/KG MU CAPE AND PW VALUES OF 1.5 TO 2 INCHES SHOULD
IGNITE ANOTHER ROUND OF SHRA/TSRA WITH HEAVY RAIN AND SEVERE
POTENTIAL. GIVEN THE RECENT RAINS APPEARS ANOTHER FLASH FLOOD WATCH
MAY BE NEEDED SUN AFTERNOON/EVENING.

HIGH TEMPERATURES TODAY/SUN REMAIN TRICKY...BASED ON WHEN CONVECTION
WOULD CLEAR THE AREA AND HOW QUICKLY CLOUDS THIN/CLEAR AND ALLOW
FOR SOME SUNSHINE. GIVEN THE UNCERTAINTIES...STAYED NEAR THE MODEL/
ENSEMBLE CONSENSUS FOR HIGHS/LOWS TODAY THRU SUN.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 349 AM CDT SAT JUN 22 2013

MODEL CONSENSUS CONTINUES TO IMPROVE FOR SUN NIGHT THRU MON NIGHT AS
THE MID LEVEL TROUGH LIFTS INTO ONT AND HGTS RISE OVER THE REGION.
HOWEVER THE LOWER LEVEL PATTERN REMAINS ACTIVE/UNSETTLED...WITH
PLENTY OF MODEL DETAIL DIFFERENCES. FCST CONFIDENCE IN THIS PERIOD
REMAINS BELOW AVERAGE. THE PASSING MID LEVEL TROUGH PUSHES THE WEAK
SFC TROUGH/FRONT INTO ACROSS THE AREA SUN NIGHT. SHRA/TSRA CHANCES IN
THE 50-70 PERCENT RANGE SUN NIGHT LOOK REASONABLE. GIVEN THE
FORCING...STRONG INSTABILITY AND INCREASED WINDS/SHEAR ALOFT...TSRA
SUN NIGHT COULD BE SEVERE WITH THREATS OF WINDS AND HAIL. THE
TROUGH/FRONT FROM SUN/AFTERNOON/EVENING LIFTS BACK NORTH ALREADY ON
ON MON...PROVIDING FOCUS FOR CONVERGENCE/LIFT AND SHRA/TSRA
FORMATION...THIS AS MODELS SHOW POTENTIAL FOR ONE OR MORE SHORTWAVES
TO BE RIPPLING THRU THE FLOW AND ACROSS THE REGION. CONTINUED 20-40
PERCENT SHRA/TSRA CHANCES MON. LOW LEVEL JET/MOISTURE TRANSPORT/
THETA-E CONVERGENCE INCREASE INTO THE AREA MON NIGHT AS THIS BOUNDARY
LIFTS NORTH ACROSS THE AREA. CARRIED 30-50 PERCENT SHRA/TSRA CHANCES
MON NIGHT.

GIVEN THE LOWER CONFIDENCE ON THE CONVECTIVE DETAILS...USED A
MODEL/ENSEMBLE CONSENSUS FOR LOWS/HIGHS SUN NIGHT THRU MON NIGHT.

WITH ALL THE SHORT TERM CONCERNS AND UNCERTAINTIES...NOT MUCH TIME
SPENT LOOKING AT THE DAY 4-7 PERIOD. MEDIUM RANGE MODEL RUNS OF
22.00Z DO OFFER SOME CONSENSUS FOR A FLAT WEST TO SOUTHWEST FLOW
ALOFT OVER THE CENTRAL CONUS TUE/WED...WITH SHORTWAVES TO BE
RIPPLING THRU THIS FLOW AND ACROSS THE REGION. LONGER TERM FCST
CONFIDENCE AVERAGE. WITH THE MOIST/UNSTABLE AIRMASS IN PLACE AND ONE
OR MORE BOUNDARIES FLOATING AROUND THE REGION...SHRA/TSRA CHANCES
LOOK TO CONTINUE TUE THRU AT LEAST WED NIGHT. BY THU MODELS POINT TO
RIDGING BUILDING OVER THE WESTERN CONUS AND THE FLOW ALOFT OVER THE
UPPER MIDWEST BECOMING NORTHWEST FOR THU/FRI. THIS NORTHWEST FLOW
WOULD DRIVE SOME DRIER/COOLER AIR FROM SOUTH CENTRAL CAN/NORTHERN
PLAINS...AND DECREASING SHRA/TSRA CHANCES...INTO THE AREA FOR THE
LATER PARTS OF THE WEEK. MODEL/ENSEMBLE CONSENSUS HIGHS/LOWS FOR
TUE THRU FRI LOOK WELL TRENDED FOR NOW.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 611 AM CDT SAT JUN 22 2013

TIMING OF CONVECTION CONTINUES TO BE MAIN AVIATION FORECAST
CHALLENGE WITH AN OTHERWISE VFR SCENARIO GOING ON.

ECHOES ON BACK EDGE OF LATEST MESOSCALE CONVECTIVE SYSTEM WILL PASS
FIRST THING THIS MORNING AND THEN EXPECT BREAK IN WEATHER UNTIL
BOUNDARY GETS ACTIVE AGAIN LATER TODAY. STILL SOME UNCERTAINTY ON
WHEN THAT MAY HAPPEN AGAIN BUT MOISTURE TRANSPORT TENDS TO INCREASE
AGAIN BY 00 UTC JUN 23RD SO WILL INTRODUCE RISK FOR NEW CONVECTION A
LITTLE EARLIER THAN PREVIOUS FORECASTS. EVEN IF MORE STEADY
CONVECTION GETS GOING AGAIN SATURDAY NIGHT...VFR CONDITIONS EXPECTED
OUTSIDE OF STRONGEST CELLS...WITH TEMPORARY IFR IN WORST AREAS.

&&

.HYDROLOGY...TONIGHT INTO SATURDAY
ISSUED AT 349 AM CDT SAT JUN 22 2013

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH NOON TODAY. CONVECTION
SHOULD BE WANING/ENDING THRU THE MORNING...WITH PLENTY OF
UNCERTAINTY CONCERNING REDEVELOPMENT AND EVOLUTION THIS AFTERNOON
AND EVENING. HEAVY RAINS FROM FRI EVENING/EARLY THIS MORNING WERE
NOT AS WIDESPREAD AS THE NIGHT BEFORE. CONVECTION THIS AFTERNOON/
EVENING APPEARS AS THOUGH IT MAY BE MORE SCATTERED AND PROGRESSIVE
THUS WILL NOT BE EXTENDING THE FLASH FLOOD WATCH AT THIS TIME.

MAIN FORCING/LIFT LOOK TO LIFT NORTH OF THE FCST AREA FOR TONIGHT/
SUN MORNING...BUT STRONGER FORCING /IN THE FORM OF A PASSING MID
LEVEL TROUGH AND APPROACHING SFC-850MB TROUGH/FRONT/ MOVES BACK
INTO THE AREA SUN AFTERNOON/EVENING. MORE WIDESPREAD CONVECTION...
CAPABLE OF PRODUCING HEAVY RAINS...LOOKS LIKELY AS THESE FEATURES
PASS. APPEARS A FLASH FLOOD WATCH MAY BE NEEDED AGAIN SUN
AFTERNOON INTO SUN NIGHT.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR WIZ017-029-032>034-
     041>044-053>055-061.

MN...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR MNZ079-086>088-
     094>096.

IA...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR IAZ008>011-018-019-
     029-030.

&&

SHORT TERM...RRS
LONG TERM....RRS
AVIATION.....SHEA
HYDROLOGY....RRS
Hazardous weather outlook, Jun 22, 4:45 AM CDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
445 AM CDT SAT JUN 22 2013

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-231100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA
CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-
VERNON-WABASHA-WINNESHIEK-WINONA-
445 AM CDT SAT JUN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT THROUGH NOON. THERE IS A SLIGHT
RISK OF SEVERE STORMS THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS...CAPABLE OF PRODUCING HEAVY RAIN AND STRONG TO
DAMAGING WINDS WILL MOVE ACROSS THE AREA THIS MORNING. FLASH
FLOODING COULD RESULT. THUNDERSTORMS THIS AFTERNOON AND THIS EVENING
COULD PRODUCE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS THE ENTIRE
AREA SUNDAY AND SOUTH OF INTERSTATE 90 ON MONDAY.

PERIODS OF THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN ARE
EXPECTED SUNDAY THROUGH THURSDAY. THE SEVERE RISKS SUNDAY AND
MONDAY WOULD MAINLY BE DURING THE AFTERNOON AND EVENING HOURS. THE
MAIN SEVERE THREATS WOULD BE LARGE HAIL...DAMAGING WINDS AND THE
HEAVY RAINS CAPABLE OF PRODUCING FLASH FLOODING. IT IS TOO EARLY TO
DETERMINE IF ANY THUNDERSTORMS ON WEDNESDAY OR THURSDAY POSE A
SEVERE THREAT.

AFTERNOON HEAT INDICES IN THE 90S ARE LIKELY EACH DAY. AS THE HEAT
INDICES INCREASE...SO DOES THE CONCERN FOR HEAT-RELATED ISSUES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME FROM THIS
AFTERNOON THROUGH MONDAY NIGHT. RAINFALL REPORTS WOULD BE GREATLY
APPRECIATED THIS MORNING.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS CURRENTLY SCHEDULED.

RRS

In the hours before

Local storm report, Jun 22, 8:30 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
830 AM CDT SAT JUN 22 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       EDGEWOOD                42.65N 91.40W
06/22/2013  M3.50 INCH       CLAYTON            IA   EMERGENCY MANAGER

            HEAVY RAIN DURATION 24 HOURS

&&

IRIS SYSTEM
Local storm report, Jun 22, 8:31 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
831 AM CDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 AM     FLASH FLOOD      ELKADER                 42.86N 91.40W
06/22/2013                   CLAYTON            IA   LAW ENFORCEMENT

            FLOODING REPORTED IN NUMEROUS LOW AREAS AND MANY
            SECONDARY ROADS UNDER WATER.

&&

SHEA
Local storm report, Jun 22, 8:39 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
839 AM CDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       MOUNT ZION              43.26N 90.73W
06/22/2013  M3.00 INCH       CRAWFORD           WI   AMATEUR RADIO

&&

SHEA
Local storm report, Jun 22, 9:16 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
916 AM CDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 AM     FLASH FLOOD      BOSCOBEL                43.14N 90.70W
06/22/2013                   GRANT              WI   EMERGENCY MNGR

            MAJOR FLOOD DAMAGE REPORTED. MOST STREETS
            FLOODED...INCLUDING NUMEROUS HOMES. EVACUATIONS WERE
            NEEDED.

0900 AM     FLASH FLOOD      2 NW BOSCOBEL           43.16N 90.73W
06/22/2013                   CRAWFORD           WI   EMERGENCY MNGR

            MUDSLIDE CLOSED HIGHWAY 61

0905 AM     FLASH FLOOD      WOODMAN                 43.09N 90.80W
06/22/2013                   GRANT              WI   EMERGENCY MNGR

            RAILROAD TRACKS WASHED OUT

0845 AM     FLASH FLOOD      BAGLEY                  42.90N 91.10W
06/22/2013                   GRANT              WI   EMERGENCY MNGR

            DEBRIS BLOCKING RAILROAD BRIDGE DRAINAGE

0914 AM     FLASH FLOOD      PATCH GROVE             42.94N 90.97W
06/22/2013                   GRANT              WI   EMERGENCY MNGR

            FLOODING DEBRIS BLOCKED SOME AREA ROADS

0845 AM     FLASH FLOOD      4 ENE BOSCOBEL          43.16N 90.63W
06/22/2013                   GRANT              WI   EMERGENCY MNGR

            SECTIONS OF HIGHWAY 133 CLOSED DUE TO FLOODING

0916 AM     FLASH FLOOD      EXCELSIOR               43.25N 90.63W
06/22/2013                   RICHLAND           WI   EMERGENCY MNGR

            STREAMS AND DITCHES OUT OF BANKS. COUNTY ROAD F FLOODED
            OVER. WORST DAMAGE IN FAR SOUTHWEST PART OF THE COUNTY.

&&

SHEA
Local storm report, Jun 22, 9:40 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
940 AM CDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 AM     FLASH FLOOD      WAUKON                  43.27N 91.48W
06/22/2013                   ALLAMAKEE          IA   LAW ENFORCEMENT

            SEWER STATIONS IN WAUKON UNABLE TO KEEP UP WITH RATE OF
            RAINFALL

0251 AM     TSTM WND GST     2 NW ROCHESTER          44.03N 92.50W
06/22/2013  E50.00 MPH       OLMSTED            MN   EMERGENCY MNGR

0252 AM     TSTM WND GST     ROCHESTER               44.01N 92.48W
06/22/2013  M45.00 MPH       OLMSTED            MN   AWOS

            MAYO HELIPAD

0255 AM     TSTM WND DMG     ROCHESTER               44.01N 92.48W
06/22/2013                   OLMSTED            MN   LAW ENFORCEMENT

            2 LARGE TREES DOWN ON ROADWAYS IN NORTHWEST
            ROCHESTER...WIDESPREAD POWER OUTAGES SOUTHWEST SIDE OF
            TOWN. SHED BLOWN OFF FOUNDATION NORTHWEST SIDE OF TOWN.
            TIME ESTIMATED BY RADAR.

0256 AM     TSTM WND GST     ROCHESTER               44.01N 92.48W
06/22/2013  M53.00 MPH       OLMSTED            MN   ASOS

0300 AM     FLASH FLOOD      BOSCOBEL                43.14N 90.70W
06/22/2013                   GRANT              WI   LAW ENFORCEMENT

            1 HOUSE SURROUNDED BY WATER IN TOWN...COUNTY ROAD MS
            IMPASSABLE DUE TO HIGH WATER

0315 AM     TSTM WND DMG     EYOTA                   43.99N 92.23W
06/22/2013                   OLMSTED            MN   LAW ENFORCEMENT

            POWER OUTAGES ACROSS TOWN. TIME ESTIMATED BY RADAR.

0343 AM     HAIL             BOSCOBEL                43.14N 90.70W
06/22/2013  E0.88 INCH       GRANT              WI   LAW ENFORCEMENT

0348 AM     TSTM WND DMG     3 E LEWISTON            43.98N 91.81W
06/22/2013                   WINONA             MN   LAW ENFORCEMENT

            TREES DOWN ALONG HIGHWAY 14

0353 AM     HEAVY RAIN       4 SE STEUBEN            43.14N 90.80W
06/22/2013  M3.10 INCH       CRAWFORD           WI   CO-OP OBSERVER

            SINCE MIDNIGHT AND OVER 4 INCHES IN PAST 24 HOURS.

0400 AM     FLASH FLOOD      1 ESE ROCHESTER         44.01N 92.46W
06/22/2013                   OLMSTED            MN   PUBLIC

            STREET FLOODING AT THE INTERSECTION OF 13TH AVENUE AND
            6TH STREET

0400 AM     HEAVY RAIN       WAUKON                  43.27N 91.48W
06/22/2013  M4.50 INCH       ALLAMAKEE          IA   PUBLIC

            24 HOUR RAINFALL TOTAL

0400 AM     FLASH FLOOD      4 NNW ROCHESTER         44.07N 92.51W
06/22/2013                   OLMSTED            MN   PUBLIC

            STREET FLOODING ON 41ST AND 19TH AVENUE

0410 AM     FLASH FLOOD      4 NE FENNIMORE          43.02N 90.59W
06/22/2013                   GRANT              WI   EMERGENCY MNGR

            WATER OVER SEVERAL COUNTY ROADS BETWEEN BLUE RIVER AND
            FENNIMORE

0436 AM     TSTM WND GST     4 NNE STODDARD          43.71N 91.19W
06/22/2013  E50.00 MPH       VERNON             WI   NWS EMPLOYEE

            WIND GUSTS OF 45 TO 50 WITH LEAF LITTER BLOWN

0454 AM     FLASH FLOOD      STEUBEN                 43.18N 90.86W
06/22/2013                   CRAWFORD           WI   LAW ENFORCEMENT

            WATER OVER SOME ROADS AT TIMES NEAR STEUBEN. MUDSLIDES
            ALSO REPORTED AROUND COUNTY. SPORADIC TREE DAMAGE.

0506 AM     HEAVY RAIN       WAUKON                  43.27N 91.48W
06/22/2013  M1.50 INCH       ALLAMAKEE          IA   LAW ENFORCEMENT

            OVER PAST HOUR. CLOSE TO 3 INCHES SINCE MIDNIGHT AT
            COURTHOUSE.

0508 AM     HEAVY RAIN       BOSCOBEL                43.14N 90.70W
06/22/2013  M4.90 INCH       GRANT              WI   PARK/FOREST SRVC

            SINCE MIDNIGHT

0600 AM     LIGHTNING        HOLMEN                  43.96N 91.26W
06/22/2013                   LA CROSSE          WI   PUBLIC

            HOUSE STRUCK BY LIGHTNING. ELECTRICAL BOX WAS BLOWN AND
            WINDOWS WERE DAMAGED ON ONE SIDE OF THE HOUSE.

0620 AM     TSTM WND GST     PRESTON                 43.67N 92.08W
06/22/2013  M46.00 MPH       FILLMORE           MN   AWOS

0626 AM     HEAVY RAIN       BOSCOBEL                43.14N 90.70W
06/22/2013  M6.58 INCH       GRANT              WI   PARK/FOREST SRVC

            AT RAWS SITE

0626 AM     HEAVY RAIN       6 S MUSCODA             43.10N 90.43W
06/22/2013  M5.40 INCH       GRANT              WI   PUBLIC

0700 AM     FLASH FLOOD      N LANCASTER             42.85N 90.71W
06/22/2013                   GRANT              WI   COCORAHS

            3.30 INCHES OF RAIN

0700 AM     HEAVY RAIN       MOUNT ZION              43.26N 90.73W
06/22/2013  M3.00 INCH       CRAWFORD           WI   AMATEUR RADIO

0700 AM     FLASH FLOOD      6 SE GAYS MILLS         43.26N 90.77W
06/22/2013                   CRAWFORD           WI   COCORAHS

            3.00 INCHES

0700 AM     HEAVY RAIN       DE SOTO                 43.43N 91.20W
06/22/2013  M3.03 INCH       VERNON             WI   CO-OP OBSERVER

0725 AM     FLASH FLOOD      7 SE WAUKON             43.20N 91.38W
06/22/2013                   ALLAMAKEE          IA   LAW ENFORCEMENT

            PAINT CREEK IS FLOWING OVER PAINT CREEK ROAD.

0726 AM     HEAVY RAIN       BOSCOBEL                43.14N 90.70W
06/22/2013  M7.79 INCH       GRANT              WI   PARK/FOREST SRVC

0726 AM     HEAVY RAIN       STEUBEN                 43.18N 90.86W
06/22/2013  M6.47 INCH       CRAWFORD           WI   CO-OP OBSERVER

0740 AM     FLASH FLOOD      BLUE RIVER              43.19N 90.57W
06/22/2013                   GRANT              WI   LAW ENFORCEMENT

            PARTS OF COUNTY HIGHWAYS MS AND C UNDER WATER. ALSO
            WASHOUTS OR CLOSURES ALONG HIGHWAY 133 OUTSIDE OF WOODMAN
            AND BLUE RIVER.

0740 AM     FLASH FLOOD      BAGLEY                  42.90N 91.10W
06/22/2013                   GRANT              WI   LAW ENFORCEMENT

            DEBRIS BLOCKING DRAINAGE NEAR TRAIN BRIDGES...LEADING TO
            FLOODING IN AREA.

0740 AM     FLASH FLOOD      BOSCOBEL                43.14N 90.70W
06/22/2013                   GRANT              WI   LAW ENFORCEMENT

            FLOODED STREETS WITH SOME CARS UNDER WATER. COMMAND POST
            SET UP IN VILLAGE NOW.

0829 AM     FLASH FLOOD      ELKADER                 42.86N 91.40W
06/22/2013                   CLAYTON            IA   LAW ENFORCEMENT

            FLOODING REPORTED IN NUMEROUS LOW AREAS AND MANY
            SECONDARY ROADS UNDER WATER.

0845 AM     FLASH FLOOD      BAGLEY                  42.90N 91.10W
06/22/2013                   GRANT              WI   EMERGENCY MNGR

            DEBRIS BLOCKING RAILROAD BRIDGE DRAINAGE

0845 AM     FLASH FLOOD      4 ENE BOSCOBEL          43.16N 90.63W
06/22/2013                   GRANT              WI   EMERGENCY MNGR

            SECTIONS OF HIGHWAY 133 CLOSED DUE TO FLOODING

0900 AM     FLASH FLOOD      2 NW BOSCOBEL           43.16N 90.73W
06/22/2013                   CRAWFORD           WI   EMERGENCY MNGR

            MUDSLIDE CLOSED HIGHWAY 61

0905 AM     FLASH FLOOD      WOODMAN                 43.09N 90.80W
06/22/2013                   GRANT              WI   EMERGENCY MNGR

            RAILROAD TRACKS WASHED OUT

0911 AM     FLASH FLOOD      BOSCOBEL                43.14N 90.70W
06/22/2013                   GRANT              WI   EMERGENCY MNGR

            MAJOR FLOOD DAMAGE REPORTED. MOST STREETS
            FLOODED...INCLUDING NUMEROUS HOMES. EVACUATIONS WERE
            NEEDED.

0914 AM     FLASH FLOOD      PATCH GROVE             42.94N 90.97W
06/22/2013                   GRANT              WI   EMERGENCY MNGR

            FLOODING DEBRIS BLOCKED SOME AREA ROADS

0916 AM     FLASH FLOOD      EXCELSIOR               43.25N 90.63W
06/22/2013                   RICHLAND           WI   EMERGENCY MNGR

            STREAMS AND DITCHES OUT OF BANKS. COUNTY ROAD F FLOODED
            OVER. WORST DAMAGE IN FAR SOUTHWEST PART OF THE COUNTY.

&&

SHEA
Special weather statement, Jun 22, 10:02 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1002 AM CDT SAT JUN 22 2013

WIZ061-221600-
GRANT-
1002 AM CDT SAT JUN 22 2013

...BRIEF PERIOD OF STRONG WINDS THROUGH LATE THIS MORNING...

EASTERLY WINDS OF 40 TO 45 MPH ARE POSSIBLE THROUGH 11 AM. THESE
WINDS ARE BEING PRODUCED BY THE OUTFLOW OF THE LINE OF
THUNDERSTORMS THAT WENT THROUGH THE AREA EARLIER THIS MORNING. AS OF
935 AM...PLATTEVILLE HAD A WIND GUST OUT OF THE EAST AT 39 MPH.
THESE WINDS COULD TOPPLE ROTTEN TREES AND TREES THAT ARE
WATER-LOGGED BY THE HEAVY RAINFALL THAT FELL THROUGH THIS MORNING.

DAS

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 1:56 AM CDTFlash Flood WarningARXCrawford, Grant, Richland6 hr
Jun 22, 3:46 AM CDTSevere Thunderstorm WarningARXBuffalo, Jackson, La Crosse, Trempealeau, Vernon74 min
Jun 22, 4:28 AM CDTRiver Flood WarningARXCrawford8 days
Jun 22, 6:21 AM CDTSevere Thunderstorm WarningARXGrant54 min
Jun 22, 6:39 AM CDTFlash Flood WarningARXGrant4 hr
Jun 22, 7:35 AM CDTFlash Flood WarningARXCrawford, Grant, Richland3 hr
Jun 22, 11:01 AM CDTRiver Flood WatchARXBuffalo50 hr
Jun 22, 11:01 AM CDTRiver Flood WatchARXBuffalo, Trempealeau6 days
Jun 22, 11:01 AM CDTRiver Flood WatchARXLa Crosse, Vernon50 hr
Jun 22, 6:46 PM CDTSevere Thunderstorm WarningARXBuffalo, Trempealeau59 min
Jun 22, 12:33 AM CDTFlash Flood WarningARXWinneshiek6 hr
Jun 22, 1:36 AM CDTFlash Flood WarningARXAllamakee6 hr
Jun 22, 1:52 AM CDTSevere Thunderstorm WarningARXMitchell53 min
Jun 22, 4:16 AM CDTRiver Flood WarningARXAllamakee4 days
Jun 22, 4:31 AM CDTSevere Thunderstorm WarningARXAllamakee44 min
Jun 22, 9:17 AM CDTRiver Flood WarningARXClayton27 hr
Jun 22, 9:17 AM CDTRiver Flood WarningARXClayton36 hr
Jun 22, 6:33 PM CDTFlash Flood WarningARXAllamakee, Winneshiek6 hr
Jun 22, 12:55 AM CDTFlash Flood WarningARXMower6 hr
Jun 22, 2:22 AM CDTSevere Thunderstorm WarningARXDodge, Fillmore, Olmsted53 min
Jun 22, 3:13 AM CDTSevere Thunderstorm WarningARXFillmore, Houston, Olmsted, Winona77 min
Jun 22, 10:07 AM CDTRiver Flood WarningARXMower49 hr

Nearby

Areal Flood Advisories in Wisconsin, 2013Areal Flood Advisories in Iowa, 2013Every areal flood advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.